Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 95, NWS Melbourne, FL

October 14, 2022Okeechobee County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Oct 14, 2022, 6:34 PM EDT for Okeechobee County, Osceola County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2022, 6:34 PM EDT (22:34 UTC)
Expired
Oct 14, 2022, 7:15 PM EDT
In force
41 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Okeechobee County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 71 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2022-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 820 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2022-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
820 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

117 
WUUS52 KMLB 142234
SVRMLB
FLC093-097-142315-
/O.NEW.KMLB.SV.W.0095.221014T2234Z-221014T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
634 PM EDT Fri Oct 14 2022

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Northwestern Okeechobee County in east central Florida...
  Southeastern Osceola County in east central Florida...

* Until 715 PM EDT.

* At 634 PM EDT, a severe thunderstorm was located near Kissimmee
  Prarie Preserve, or 8 miles north of Basinger, moving north at 15
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Kissimmee Prarie Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2757 8116 2759 8115 2760 8114 2765 8114
      2765 8113 2766 8113 2767 8114 2768 8114
      2767 8087 2764 8087 2744 8096 2744 8110
TIME...MOT...LOC 2234Z 177DEG 11KT 2752 8104 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Haley
2 follow-up statements
630 
WWUS52 KMLB 142251
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
651 PM EDT Fri Oct 14 2022

FLC097-142301-
/O.CAN.KMLB.SV.W.0095.000000T0000Z-221014T2315Z/
Osceola FL-
651 PM EDT Fri Oct 14 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSCEOLA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened. 
Therefore, the warning has been cancelled.

LAT...LON 2752 8114 2757 8116 2759 8115 2760 8114
      2765 8114 2764 8103 2764 8087 2752 8093
      2748 8099 2748 8108
TIME...MOT...LOC 2251Z 184DEG 13KT 2755 8104 

$$

FLC093-142315-
/O.CON.KMLB.SV.W.0095.000000T0000Z-221014T2315Z/
Okeechobee FL-
651 PM EDT Fri Oct 14 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHWESTERN OKEECHOBEE COUNTY...

At 651 PM EDT, a severe thunderstorm was located over Kissimmee
Prarie Preserve, or 10 miles north of Basinger, moving north at 15
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Kissimmee Prarie Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2752 8114 2757 8116 2759 8115 2760 8114
      2765 8114 2764 8103 2764 8087 2752 8093
      2748 8099 2748 8108
TIME...MOT...LOC 2251Z 184DEG 13KT 2755 8104 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Haley
975 
WWUS52 KMLB 142302
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
702 PM EDT Fri Oct 14 2022

FLC093-142315-
/O.CON.KMLB.SV.W.0095.000000T0000Z-221014T2315Z/
Okeechobee FL-
702 PM EDT Fri Oct 14 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHWESTERN OKEECHOBEE COUNTY...

At 702 PM EDT, a severe thunderstorm was located over Kissimmee
Prarie Preserve, or 14 miles north of Basinger, moving north at 10
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Kissimmee Prarie Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2755 8094 2749 8108 2755 8115 2757 8116
      2759 8115 2760 8114 2764 8114 2765 8111
      2764 8103 2764 8094
TIME...MOT...LOC 2302Z 159DEG 9KT 2760 8106 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Haley

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 4:16 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Oct 14, 4:16 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
416 PM EDT Fri Oct 14 2022

...New MARINE, AVIATION, HYDROLOGY...

.DISCUSSION...
Through Tonight...Isolated to scattered showers and thunderstorms
will continue to develop ahead of a cool FROPA as it moves
southward across the area, especially from Osceola to southern
Brevard and areas southward. The GOES Total PWAT view continues to
show a tight gradient of moisture across the area, with the
southern half of the forecast area moister than the northern
half. Coverage of showers and thunderstorms will begin to decrease
after sunset, but a chance for some showers along the Treasure
Coast and across its adjacent waters will remain overnight. Lows
overnight in the upper 60s to low 70s across the area.

Saturday through Saturday night...Drier conditions expected
tomorrow following the FROPA. Showers and thunderstorms will have
the greatest chance for development once again along the Treasure
Coast and its adjacent Atlantic waters, but coverage is expected
to remain rather low with PoPs 20-45%. The GFS is showing yet
another tight gradient in PWATs across the peninsula on Saturday
as some stronger onshore flow will assist in keeping a moister
airmass in place. After sunset, PoPs decrease significantly as
drier air finally filters in across the Treasure Coast.
Temperatures will be in the mid 80s during the day before cooling
off a bit into the mid to upper 60s west of I-95 and the upper 60s
to low 70s along the coast.

End of the Weekend...A weak area of high pressure along the FL/GA
line will aid in keeping ECFL dry on Sunday. This is evident by
the modeled PWAT values which show less than 1 inch across much of
the northern CWA. In response, POPs are kept below mentionable
levels across the entire CWA. High temperatures are are forecast
to reach the mid 80s near the coast and mid 80s to upper 80s well
inland, especially along and to the north of I-4.

Monday through Friday...High pressure will move off the coast of
northeast of Florida and winds will shift to become southwesterly.
This will help to pump gulf moisture back into the region. A cool
front will begin moving into Florida on Tuesday and across the
area through the afternoon. Isolated to scattered showers and
lightning storms are expected to develop ahead of the trough on
Monday night and will increase in coverage during the day on
Tuesday. Slight chance/ chance of POPs will continue through
midweek from Brevard county southward before drying out Thursday
evening. Temperatures will drop to be much below normal behind the
front with highs expected to remain around the low to upper 70s.
Low temperatures will drop into the low to mid 50s along and north
of I-4 and into the upper 50s to mid 60s to the south.

&&

.MARINE...
Issued at 310 PM EDT Fri Oct 14 2022

Tonight...Isolated to scattered showers will continue to develop
overnight across the waters adjacent to the Treasure Coast as a
front moves southward across the area and nearby waters. Winds
out of the ENE at 10-12 knots. Seas will be no higher than 3 to 4
feet overnight.

Saturday through Tuesday...Winds will remain out of the northeast
though late Sunday. Into Monday and Monday night, winds will
begin to transition and veer S/SW with an approaching cold front.
Tuesday evening, winds are expected to become dominantly from the
north behind the front. Wave heights will be increasing Saturday
into Sunday with areas of 5 foot seas in the off shore waters of
the Brevard and Treasure coasts. Seas should lower and become
mostly 3 foot by Monday. Chances for isolated to scattered showers
and lightning storms will remain possible, however it'll be
mostly dry on Sunday.

&&

.AVIATION...
(18Z TAFS)
Issued at 310 PM EDT Fri Oct 14 2022

Showers and thunderstorms are developing along the Treasure Coast
and will continue through sunset. VCTS along the Treasure Coast
and VCSH at KMLB with all other terminals remaining dry. Winds
primarily out of the NE at 7-12 kt before conditions calm down
during the overnight hours at 4-7 kt. VCSH conditions continue
overnight along the Treasure Coast through Saturday, with VCSH at
KMLB starting at 15Z Saturday. KISM to KTIX is forecast to stay
dry tomorrow. Winds out of the ENE on Saturday at 7-12 kt.

&&

.HYDROLOGY...
Issued at 310 PM EDT Fri Oct 14 2022

Flooding along the Saint Johns River Basin due to historic
rainfall from Hurricane Ian continues, and the river will be very
slow to recede. Interests along the river are reminded that it
will take several weeks for the river to return to its banks.

River levels at Astor will remain above the 4.0 foot threshold
for Major Flood Stage for the foreseeable future. The river is
currently near 4.4 feet and forecast to very slowly decline to
4.2 feet by early next week.

Near Deland, the river will remain well above the 5.3 foot
threshold for Major Flood Stage for the foreseeable future. The
river level is forecast to very slowly decline from the current
level of 6.25 feet to 5.8 or 5.9 feet by early next week.

Near Sanford, the river will remain well above the Major Flood
threshold of 8.0 feet for the foreseeable future. The river is
currently near 8.7 feet and is forecast to very slowly decline to
between 8.3 and 8.4 feet by early next week.

At Geneva above Lake Harney, the river will remain well above the
10.0 foot threshold for Major Flood Stage for the foreseeable
future, despite a gradual decline from 11.6 feet to 10.9 - 11.0
feet by early next week.

Near Cocoa, the river remains right at the 16.5 foot threshold of
Moderate Flood Stage. It is forecast to slowly drop back to 16.3
feet into early next week, which would put it back into Minor
Flood Stage.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  70  84  67  84 /   0  10   0   0
MCO  71  87  67  88 /  10  10  10   0
MLB  72  84  71  84 /  10  20  10   0
VRB  72  86  71  86 /  20  30  10  10
LEE  69  86  65  87 /   0  10   0   0
SFB  70  86  67  86 /   0  10   0   0
ORL  71  86  68  87 /  10  10   0   0
FPR  73  84  70  84 /  30  40  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT TERM...Tollefsen
LONG TERM....Law
DATAC/RADAR...Weitlich
Hazardous weather outlook, Oct 14, 11:15 AM EDT, 7 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1115 AM EDT Fri Oct 14 2022

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-150230-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1115 AM EDT Fri Oct 14 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered showers and storms are forecast from Kenansville and
Sebastian south to Lake Okeechobee and Tequesta. Storm motion
today will be eastward at 10 to 15 mph. Any stronger storms will
be capable of producing wind gusts to around 40 mph, torrential
rainfall and cloud to ground lightning strikes. Move indoors to
safety at the first sign of threatening skies, or if you hear
thunder.

.FLOOD IMPACT...
Storms will be capable of producing 1 to 3 inches of rainfall
across parts of Indian River, Saint Lucie, Martin, Okeechobee and
southern Osceola counties this afternoon. This will likely cause
localized flooding of roads, urban and other poorly drained, low
lying areas. Never attempt to drive across water covered roads as
the water depth may be too great to allow you to cross safely.
Turn around, don't drown.

.MARINE THUNDERSTORM GUST IMPACT...
Wind gusts to around 35 knots will be possible across inland lakes
from Osceola to southern Brevard and areas southward, and the
local Atlantic waters south of Cape Canaveral.

.RIP CURRENT IMPACT...
A Moderate risk of dangerous rip currents continues at the central
FLorida Atlantic beaches today. While rip currents will be present
all day, the risk will be highest between 3 PM this afternoon and
sunset. Remember to always swim within sight of a lifeguard, and
never enter the ocean alone.

.RIVER FLOOD IMPACT...
Flooding along the Saint Johns River Basin due to historic rains
from Hurricane Ian continues, and the river will be very slow to
recede. Interests along the river are reminded that it will take
several weeks for the river to return to its banks.

River levels at Astor will remain above the 4.0 foot threshold
for Major Flood Stage for the foreseeable future. The river is
currently near 4.4 feet and forecast to very slowly decline to
4.2 feet by early next week.

Near Deland, the river will remain well above the 5.3 foot
threshold for Major Flood Stage for the foreseeable future. The
river level is forecast to very slowly decline from the current
level of 6.25 feet to 5.8 or 5.9 feet by early next week.

Near Sanford, the river will remain well above the Major Flood
threshold of 8.0 feet for the foreseeable future. The river is
currently at 8.8 feet and is forecast to very slow decline to
between 8.3 and 8.4 feet by early next week.

At Geneva above Lake Harney, the river will remain well above the
10.0 foot threshold for Major Flood Stage for the foreseeable
future, despite a gradual decline from 11.7 feet to 10.9 - 11.0
feet by early next week.

Near Cocoa, the river remains right at the 16.5 foot threshold of
Moderate Flood Stage. It is forecast to slowly drop back to 16.4
feet from this weekend into early next week, which would put it
back into Minor Flood Stage.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Drier conditions will gradually spread south behind the cold
front passage from tonight into this weekend, however the chance
for lightning storms will return by the middle of next week as a
strong cold front passes through east central Florida. Behind the
front, winds and seas over the Atlantic are expected to become
poor to hazardous next Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Cristaldi/Tollefsen

In the hours before

Local storm report, Oct 14, 3:24 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
324 PM EDT FRI OCT 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     WATER SPOUT      20 ENE INDIALANTIC      28.18N  80.25W
10/14/2022                   AMZ552             FL   SOCIAL MEDIA

            RECEIVED A PICTURE OF A BRIEF WATERSPOUT 20 MILES OFF
            INDIAN HARBOR BEACH VIA SOCIAL MEDIA. LOCATED ESTIMATED
            BASED ON RADAR DATA. LOCATION ESTIMATED BY RADAR.

&&

EVENT NUMBER MLB2200598

HALEY
Special weather statement, Oct 14, 6:25 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
625 PM EDT Fri Oct 14 2022

FLZ058-142300-
Okeechobee FL-
625 PM EDT Fri Oct 14 2022

...A strong thunderstorm will impact portions of central Okeechobee
County through 700 PM EDT...

At 625 PM EDT, Doppler radar was tracking a strong thunderstorm near
Basinger, moving north at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Basinger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2730 8100 2730 8103 2732 8103 2733 8105
      2736 8103 2738 8107 2738 8110 2739 8112
      2742 8114 2745 8115 2746 8117 2748 8118
      2749 8120 2751 8120 2752 8116 2758 8115
      2757 8082 2728 8089 2726 8100
TIME...MOT...LOC 2225Z 186DEG 10KT 2748 8102

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Haley

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 6:25 PM EDTSpecial Weather StatementMLBOkeechobee35 min
Oct 14, 6:59 PM EDTSpecial Weather StatementMLBOkeechobee31 min
Oct 14, 7:12 PM EDTSevere Thunderstorm WarningMLBOkeechobee, Osceola37 min
Oct 14, 7:35 PM EDTSpecial Weather StatementMLBOkeechobee40 min
Oct 14, 7:48 PM EDTSevere Thunderstorm WarningMLBOsceola42 min
Oct 14, 7:51 PM EDTSpecial Weather StatementMLBOkeechobee24 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.